Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Rebound from one dose of Sumavel?
NoMoreJim posted:
Last week I tried Sumavel for the first time. It was an all around bad experience. but it did, for the most part make my headache go away, that is, until that night(I tried it at about 1030am) by the time I went to bed(1030pm) my headache was getting worse again(never totally went away) and when I woke up the next morning it as back 2x! I could hardly function, not to mention that I still felt awful from the other side effects I had from the Sumavel(nausea, heavy feeling, elephant on my chest feeling) so my question is, has anyone ever gotten a rebound from just one dose of a triptan? I did also take a 550mg naproxen (which is what my neurologist told me to do before the sumavel) but one naproxen and one dose of sumavel hardly seems like enough to cause a rebound...

Any thoughts?
Swimgirl57 responded:
I don't think that one dose of the Sumavel, or one dose of any drug, could cause a rebound headache -- there has to be a pattern...taking every day or every other day. I haven't heard of Sumavel. Can someone explain what this drug is?
NoMoreJim replied to Swimgirl57's response:
Actually most triptons can cause rebounding with as little as two dose, which is why I think this might have been a rebound.

Sumavel is sumatripton(imetrex) in a new delivery device. It is a needle free injection(why it matters that it's needle free I don't know, it feels the same as an injection and bleeds like an injection) it uses pressurized air to punch the drug through the skin.

Helpful Tips

Migraine Prevention MedicationsExpert
Which medications work for migraine prevention? This question comes up all the time, so I've made a list of some of the medications we use ... More
Was this Helpful?
83 of 112 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Pain Disorders Center